MAUDE Adverse Event Report: COVIDIEN (IRVINE) PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

COVIDIEN (IRVINE) PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-500-35
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Neurological Deficit/Dysfunction (1982); Visual Impairment (2138)
Date of Event 11/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis as it was implanted in the patient.Neurological deterioration is a known inherent risk of endovascular procedure and are documented in our device¿s instruction for use (ifu).Based on the reported information, there is no evidence suggesting that the device was defective, but rather a post procedure and patient condition related event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that post the uneventful pipeline embolization procedure of an unruptured 24mm aneurysm, the patient was reported to have neurological deterioration that consisted of ¿mass effect deterioration¿ (4th day post tx.), ocular movement disorder.Approximately, one month later the patient was reported to have mass effect deterioration, headache, vomiting, nausea and ocular movement disorder.2 years post the initial treatment the symptoms of optic nerve were none.The mass effect was unchanged.Mrs two years after the procedure: 2 the aneurysm was in the left internal carotid artery - cavernous / unruptured saccular aneurysm in the cavernous sinus (maximum diameter: 23.9 mm, neck width: 16.2 mm).Past history: smoking in the past, mass effect.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key8173879
Report Number2029214-2018-01081
Device Sequence Number13890161
Product Code OUT
UDI-Device Identifier00847536016903
UDI-Public00847536016903
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2019
Device Model NumberPED-500-35
Device Lot NumberA269298
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2018
Initial Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age69 YR
Patient Weight63